Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Having Hyperlipidemia. Took tonact plus. Got changes in cholesterol and triglyceride level. Side effect?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
I have Hyperlipidemia and have been on rosuvas 5 mg and nialip 375 mg for 1 year now. Earlier i used to take Tonact plus. A check up done last week showed total cholestrol at 182 . but triglyceride was 274. Doc has asked me to switch to Tonact TG. however i have gall bladder stones(dormant now). Read that Tonact TG is contra indicated for Cholelithiasis. Can I take Tonact TG ?Blood sugar level seems to be going up for the first time with HBA1c = 6.4. Am i diabetic already or borderline? Starting homochek today as Homocystine is 18.4.
Posted Fri, 9 Aug 2013 in General Health
Answered by Dr. Shruti Rijhwani 3 hours later
Dear Sir ,

Thank you for posting your query on XXXXXXX

Well looking into the history that you are giving I see that you are suffering from metabolic syndrome picture .I see that you have already taking rosuvastatin , nicotinic acid .

Now you have been prescribed Tonact TG that consists of atorvastatin and fenofibrate . Atorvastatin belongs to same class as rosuvastatin . Fenofibrate in this drug combination may increase risk of cholelithiasis and it is advisable to discontinue it if gallbladder stones are present even if they are asymptomatic.

I think you should discuss this with your treating doctor and let him know of your gall stones . Ezetimibe is a new effective drug to be tried in your case .

HbA1c of 6.4 means that your are prediabetic. You can still control it with lifestyle modifications , exercises and diet control . You can take homochek , it consists folic acid and is beneficial for you .

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor